1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Spaced out - is this Insulin?

Discussion in 'Type 2 with Insulin' started by Sallybear, Oct 16, 2014.

  1. Sallybear

    Sallybear Type 2 · Well-Known Member

    Messages:
    97
    Likes Received:
    115
    Trophy Points:
    73
    I just put yesterday's spacey feeling down to 'one of those days' but today it is worse.

    Is this the Lantus? or could it be the Amytriptaline? I would have thought such a low dose of Amy shouldn't really leave you spacey but this is getting to be difficult.
     
    • Like Like x 2
  2. catherinecherub

    catherinecherub · Guest

    I don't know anything about the possible side effects of lantus. Someone else may be able to answer that.
    How much Amitriptyline are you taking and when do you take it?
     
  3. catherinecherub

    catherinecherub · Guest

    I don't know anything about the possible side effects of lantus. Someone else may be able to answer that.
    How much Amitriptyline are you taking and when do you take it?
     
    • Like Like x 2
  4. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    Can't say without any certainty but it's more than likely the Amytriptaline, it can make you feel spaced out, either way have a chat with your gp and see what they say, they may change your meds to see if it helps matters.
     
  5. Danaemac

    Danaemac Type 1 · Well-Known Member

    Messages:
    234
    Likes Received:
    289
    Trophy Points:
    103
    I was on lantus for 15yrs recently moved to an insulin pump ( no lantus ) and within 2 days what I can only describe as a hangover type haze disappeared and I am not the only 1 to mention this I never really noticed it but everything seemed a lot clearer and felt like I could function again
     
  6. Sallybear

    Sallybear Type 2 · Well-Known Member

    Messages:
    97
    Likes Received:
    115
    Trophy Points:
    73
    2 x 10mg Amytriptaline every evening, taking this due to nerve problems in my feet, and to be honest it wasn't until I started typing this that I have realised this has worked well already, things have improved!! No longer can I constantly feel a jug of hot water being poured over my right foot. Oooh it's gone, how lovely.
     
  7. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    Maybe just needed something to take your mind of things Sally:)
     
  8. julieemma

    julieemma Prediabetes · Well-Known Member

    Messages:
    154
    Likes Received:
    693
    Trophy Points:
    133
    Done first glucose test 6.9 had 2 small brown toast test 2 hour later 8.6 is that normal please
     
    • Like Like x 2
  9. tim2000s

    tim2000s Type 1 · Expert
    Retired Moderator

    Messages:
    8,917
    Likes Received:
    11,786
    Trophy Points:
    198
    Yes. From this point on you need to check before and 2 hours after most meals to determine which foods cause your blood sugar to spike. This will vary for everyone, but typically anything with Carbs in, starchy or sugary (and bread, potatoes, pasta, etc are examples of starchy) will cause a spike.
     
  10. lizbet9

    lizbet9 Type 2 · Well-Known Member

    Messages:
    52
    Likes Received:
    16
    Trophy Points:
    48
    Probably the Amytriptaline, I was given it to block nerve pain in my back and I only took either 1 or 2 tablets but they wiped me out felt spaced out - doc said they would help me sleep!
     
  11. Doriand

    Doriand Type 2 · Well-Known Member

    Messages:
    277
    Likes Received:
    1,024
    Trophy Points:
    158
    :)
    Hi Sallybear, I'm on lantus (40 units daily) and haven't had that spacey feeling as yet. The only medication I that affected me badly was one of those 'statin' drugs for cholesterol. It gave me short term memory 'impairment' (as my doc would say). The last straw was when I forgot my wifes birthday (unhappy wife = unhappy life) so I discontinued the meds....Hope you get over the spacey feeling
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook